Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Austin/San Antonio, TX

March 23, 2025Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2025, 7:53 PM CDT for Kerr County, Real County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2025, 7:53 PM CDT (00:53 UTC)
Expired
Mar 23, 2025, 8:47 PM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS54 KEWX 240053
SVREWX
TXC265-385-240200-
/O.NEW.KEWX.SV.W.0013.250324T0053Z-250324T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
753 PM CDT Sun Mar 23 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  West central Kerr County in south central Texas...
  Northeastern Real County in south central Texas...

* Until 900 PM CDT.

* At 753 PM CDT, a severe thunderstorm was located 9 miles west of
  Kerr Wildlife Management Area, or 23 miles north of Vanderpool,
  moving east at 25 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Ingram, Hunt, Kerr Wildlife Management Area, and Waltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3010 9924 2990 9933 2991 9947 3002 9977
      3018 9970
TIME...MOT...LOC 0053Z 287DEG 20KT 3008 9966 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

05
2 follow-up statements
769 
WWUS54 KEWX 240128
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
828 PM CDT Sun Mar 23 2025

TXC385-240137-
/O.CAN.KEWX.SV.W.0013.000000T0000Z-250324T0200Z/
Real TX-
828 PM CDT Sun Mar 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REAL COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 3012 9937 2991 9947 2999 9969 3017 9963
      3015 9951
TIME...MOT...LOC 0127Z 287DEG 20KT 3002 9945 

$$

TXC265-240200-
/O.CON.KEWX.SV.W.0013.000000T0000Z-250324T0200Z/
Kerr TX-
828 PM CDT Sun Mar 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL KERR COUNTY...

At 827 PM CDT, a severe thunderstorm was located near Kerr Wildlife
Management Area, or 18 miles west of Kerrville, moving east at 25
mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Kerr Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3012 9937 2991 9947 2999 9969 3017 9963
      3015 9951
TIME...MOT...LOC 0127Z 287DEG 20KT 3002 9945 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

05
928 
WWUS54 KEWX 240147
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
847 PM CDT Sun Mar 23 2025

TXC265-240157-
/O.CAN.KEWX.SV.W.0013.000000T0000Z-250324T0200Z/
Kerr TX-
847 PM CDT Sun Mar 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KERR COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Kerr County until 9:15 pm.

LAT...LON 3012 9937 2991 9947 2999 9969 3017 9963
      3015 9951
TIME...MOT...LOC 0146Z 287DEG 20KT 2999 9933 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:44 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 23, 6:44 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
644 PM CDT Sun Mar 23 2025

...New AVIATION (00Z TAFS)...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 62
... Issued at 605 PM CDT Sun Mar 23 2025

Thunderstorms have begun to form ahead of a front and will continue
through the evening. The airmass ahead of the front is warm and moist
with CAPE values forecast near 2000 j/kg. There is not much deep
layer shear, but that much CAPE should be sufficient to generate
severe storms. Large hail looks to be the most likely threat. We have
issued a Severe Thunderstorm Watch which is in effect until 1 am.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 152 PM CDT Sun Mar 23 2025

Key Message:

- Strong to severe storms possible this evening into early Monday
morning for portions of the Hill Country into the I-35 corridor.

A cold front is currently moving through northwest Texas and will
continue to move southward through this afternoon and evening. As
the front moves into portions of the Hill Country shortly after peak
heating, we should see isolated to scattered showers and storms
develop along the front. A weak upper disturbance and decent
instability should allow for a few strong to severe storms to
develop along the front. Recent updates from the SPC Day 1
convective outlook now place most of Williamson, Travis, Bastrop and
Lee counties in a Slight Risk (level 2 of 5) for severe weather.
Farther south and west, the Marginal Risk (level 1 of 5) for severe
storms extends across most of the Hill Country into the I-35
corridor near New Braunfels, then eastward to near La Grange. The
main severe weather concern will be large hail, along with damaging
winds. The main time window of concern is roughly 6 PM this evening
until 3 AM Monday morning.

Not much cooling is anticipated behind the above mentioned cold
front on Monday as daytime highs are still expected to reach the 80s
for most locations. We did keep a low chance for late afternoon
showers and storms in the forecast for areas right along the Rio
Grande. At least one or two of the hi-res models show the
possibility of an isolated storm or two over portions of the Hill
Country into the southern Edwards Plateau Monday afternoon and
evening as a warm front lifts northward. For now we will keep the
forecast dry as both large scale forcing and atmospheric winds are
fairly weak. We will continue to monitor and adjust the forecast as
needed.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 152 PM CDT Sun Mar 23 2025

Key Messages:

-Hot & dry Tuesday with some mild fire weather concerns

-Best chance of rain in several weeks from late Wednesday through
 Friday, with widespread 1+ inch rains possible

The hottest day of the next week is Tuesday as a large western CONUS
upper ridge extends into TX. Undercutting this upper ridge is a broad
upper disturbance moving east along the US/Mexico border toward TX.
The combined effects of these systems brings not only a hot day but
possibly a breezy one as southerly surface winds increase ahead of
the disturbance. The winds are not expected to particularly strong
like the ones from last week's multi-day fire weather patterns, but
there could be just enough for an afternoon of locally elevated fire
weather conditions. Thankfully, this is is about it for the fire
weather issues for awhile as a near widespread rain event is expected
for Wednesday through Friday.

Initially moisture levels will be limited for daytime Wednesday, so the
initial rain chances will be mostly west of Hwy 281 to the Rio Grande
and fed mostly by elevated Pacific instability and moisture. The
moist and unstable layer becomes more rooted toward the surface by
Thursday morning, and a solid conveyor belt of low to mid level
moisture should bring many hours of good rain opportunity for much of
the area. The latest GFS still shows a scenario of multiple waves of
convection moving through the broad upper trough over TX, but the
amounts have come down to earth compared to what was seen in the 12Z
3/22 run. We still believe that there will be a larger embedded
complex that will provide the bulk of the rain as opposed to multiple
waves, but we'd love to be wrong! Assuming the more conservative
scenario, a solid swath of 1-2 inch rains should temporarily silence
the fire weather concerns for a week or two and usher in a more
definitive green-up that has eluded much our area so far this spring.

Some secondary rounds of showers and storms are depicted as late as
the wee hours Saturday morning, but a mostly dry and mild weekend is
projected. There is a quick-hitting wave of convection possible in
Central Texas Sunday afternoon according to the GFS, but the ECM and
CMC do not reflect this.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Sun Mar 23 2025

Thunderstorms are in the forecast at area terminals this evening.
Opted for more confidence at AUS with a TEMPO group while a PROB30
was utilized for lower confidence in storms reaching SAT and SSF.
MVFR ceilings now appear less likely at AUS and most likely at SAT,
SSF, and DRT. We will see a wind shift overnight, primarily between
05Z-09Z with northeasterly winds behind a frontal boundary. A shift
to more easterly and east-southeasterly is expected by midday Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              60  85  63  91 /  50   0   0   0
Austin Bergstrom Intl Airport  59  85  59  90 /  50   0   0   0
New Braunfels Muni Airport     62  87  61  92 /  40   0   0   0
Burnet Muni Airport            56  83  58  91 /  30   0   0  10
Del Rio Intl Airport           66  89  64  93 /  10  20  10   0
Georgetown Muni Airport        57  84  59  91 /  40   0   0  10
Hondo Muni Airport             62  89  60  92 /  20  10  10   0
San Marcos Muni Airport        60  85  60  90 /  50   0   0   0
La Grange - Fayette Regional   63  83  63  88 /  40  10   0   0
San Antonio Intl Airport       62  86  63  91 /  40   0  10   0
Stinson Muni Airport           65  88  63  92 /  30   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...18
Aviation...MMM

In the hours before

Local storm report, Mar 23, 7:13 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
713 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Hail             4 ENE Mountain Home     30.19N 99.32W
03/23/2025  E1.25 Inch       Kerr               TX   Public

            near intersection of I-10 and FM 479.

&&

MB
Local storm report, Mar 23, 7:21 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
721 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Hail             3 E Mountain Home       30.18N 99.33W
03/23/2025  M0.75 Inch       Kerr               TX   Public

            Report from mPING: Dime (0.75 in.).

&&

CVP
Local storm report, Mar 23, 7:27 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
727 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     Hail             3 NNW Kerrville         30.09N 99.15W
03/23/2025  E1.75 Inch       Kerr               TX   Trained Spotter

            Golfball size hail at intersection of I-10
            and Harper Rd.

&&

MB
Special weather statement, Mar 23, 7:37 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 PM CDT Sun Mar 23 2025

TXZ191>193-208-240115-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
737 PM CDT Sun Mar 23 2025

...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, south central Travis and west central
Bastrop Counties through 815 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm over
Niederwald, or near Buda, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Marcos, Kyle, Buda, Uhland, Mustang Ridge, Niederwald, Mountain
City, Creedmoor, Maha, and Mendoza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 2991 9784 2999 9797 3014 9770 3002 9745
TIME...MOT...LOC 0036Z 225DEG 9KT 3003 9778

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Mar 23, 7:39 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
739 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Hail             1 SW Kerrville          30.04N 99.14W
03/23/2025  E2.50 Inch       Kerr               TX   Public

            Report from mPING: Tennis Ball (2.50 in.).

&&

CVP
Local storm report, Mar 23, 7:50 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
750 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Hail             Kyle                    29.99N 97.88W
03/23/2025  M1.00 Inch       Hays               TX   Public

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:10 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie50 min
Mar 23, 7:11 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Gillespie, Kerr64 min
Mar 23, 7:35 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKendall, Kerr40 min
Mar 23, 7:37 PM CDTSpecial Weather StatementEWXCaldwell38 min
Mar 23, 7:41 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall49 min
Mar 23, 7:48 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis42 min
Mar 23, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kendall, Kerr52 min
Mar 23, 8:26 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays12 min
Mar 23, 8:31 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr, Real44 min
Mar 23, 8:32 PM CDTSpecial Weather StatementEWXKendall43 min
Mar 23, 8:40 PM CDTSpecial Weather StatementEWXCaldwell50 min
Mar 23, 8:45 PM CDTSevere Thunderstorm WarningEWXCaldwell, Hays32 min
Mar 23, 8:46 PM CDTSevere Thunderstorm WarningEWXKendall44 min
Mar 23, 8:52 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr38 min
Mar 23, 8:53 PM CDTSpecial Weather StatementEWXTravis52 min
Mar 23, 8:54 PM CDTSpecial Weather StatementEWXBlanco51 min
Mar 23, 8:56 PM CDTSevere Thunderstorm WarningEWXTravis49 min
Mar 23, 9:01 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr25 min
Mar 23, 9:01 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBexar, Comal, Kendall44 min
Mar 23, 9:04 PM CDTSpecial Weather StatementEWXHays41 min
Mar 23, 9:06 PM CDTSpecial Weather StatementEWXTravis39 min
Mar 23, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Uvalde38 min
Mar 23, 9:16 PM CDTSevere Thunderstorm WarningEWXHays, Travis59 min
Mar 23, 9:27 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis45 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina29 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall40 min
Mar 23, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina38 min
Mar 23, 10:00 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays45 min
Mar 23, 10:05 PM CDTSevere Thunderstorm WarningEWXBexar, Comal40 min
Mar 23, 10:06 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis39 min
Mar 23, 10:09 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 23, 10:14 PM CDTSevere Thunderstorm WarningEWXWilliamson46 min
Mar 23, 10:18 PM CDTSevere Thunderstorm WarningEWXWilliamson42 min
Mar 23, 10:31 PM CDTSpecial Weather StatementEWXBexar44 min
Mar 23, 10:34 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays41 min
Mar 23, 10:36 PM CDTSevere Thunderstorm WarningEWXBexar26 min
Mar 23, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe34 min
Mar 23, 11:13 PM CDTSpecial Weather StatementEWXBexar47 min
Mar 23, 11:15 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe32 min
Mar 23, 11:29 PM CDTSpecial Weather StatementEWXWilson46 min
Mar 23, 11:39 PM CDTSpecial Weather StatementEWXGonzales, Lavaca51 min
Mar 23, 11:49 PM CDTSpecial Weather StatementEWXKarnes41 min
Mar 24, 12:13 AM CDTSpecial Weather StatementEWXFayette32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.